MAUDE Adverse Event Report: BIOMET MICROFIXATION THE LOW PROFILE STERNAL CLOSURE SYSTEM T15 HEXALOBE DRIVE; DRIVER, PROSTHESIS

BIOMET MICROFIXATION THE LOW PROFILE STERNAL CLOSURE SYSTEM T15 HEXALOBE DRIVE; DRIVER, PROSTHESIS
Model Number 201.047.15
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a cabg procedure, a torque limiter was not placed on the drill and the tip of the screw blade broke off and was later discovered to be left in the patient.The procedure was completed as planned and it was not noted until days later that the blade had fractured.There was no medical intervention and it was deemed that the risk of removing the broken piece was a higher risk than to leave it inside the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d1; d4; d9; g3; g6; h1; h2; h3; h6; h11.A visual inspection was conducted on the returned drive.The drive shows signs of multiple uses including heavy marking and scratching on the drive surface.The customer reported that the drive fractured.A visual inspection of the drive tip shows that the drive is intact with no evidence of fracturing.The drive base is also completely intact with no fracturing noticed as well.The gripping surface of the drive does show evidence of stripping/ twisting including marking on the gripping surface.The gripping surface is no longer aligned with the drive base and has twisted; however, the tip is still intact.A dimensional analysis was conducted, and the product measured within specification.The complaint of fracture is unable to be confirmed.The drive tip is twisted, however.Medical records were not provided.The receiving inspection records were reviewed for deviations and/or anomalies with no anomalies/deviations identified.The root cause of the reported issue is attributed to a user error.It was reported that a torque limiter was not used.Per the surgical technique for this system the torque limiter must be used.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
THE LOW PROFILE STERNAL CLOSURE SYSTEM T15 HEXALOBE DRIVE
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18878122
Report Number0001032347-2024-00093
Device Sequence Number7919126
Product Code HWR
UDI-Device Identifier00851599007655
UDI-Public(01)00851599007655(10)1122203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.047.15
Device Catalogue Number201.047.15
Device Lot Number1122203
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale